Jump to content
CrazyBoards.org

How long do Benzo Withdrawals typically last?


Recommended Posts

I've been taking 1mg ativan nightly for approx 3 years now.  I plan on stopping as I'm tired of being tired, however I do expect withdrawals, been on and off ativan for years.

 

If I were to stop how long should I expect the withdrawals to go on for?  Rough estimate will work.

Link to comment
Share on other sites

You said you've been of and off Ativan for years? Did past experience not give you some kind of idea?

 

Your sig says 1mg. If that's true that's not a very high dosage. My money's on you wont have much problem at all. Since you are taking it at night I could see some insomnia occurring for a bit. If you're concerned you could do a taper. Maybe reduce 25% at a time. 1mg>.75>.50>.25>Done

 

As mentioned already, talking with doc is probably best first. See you're on 50mg Seroquel as well. Sure that might not actually be the tiredness culprit? That stuff is pretty sedating.

Edited by quiet storm
Link to comment
Share on other sites

You said you've been of and off Ativan for years? Did past experience not give you some kind of idea?

 

Your sig says 1mg. If that's true that's not a very high dosage. My money's on you wont have much problem at all. Since you are taking it at night I could see some insomnia occurring for a bit. If you're concerned you could do a taper. Maybe reduce 25% at a time. 1mg>.75>.50>.25>Done

 

As mentioned already, talking with doc is probably best first. See you're on 50mg Seroquel as well. Sure that might not actually be the tiredness culprit? That stuff is pretty sedating.

unfortunately yes, I had a brief psychotic episode last time I tried to go off Ativan

 

I havent been officially diagnosed with psychosis.  It was more a perfect storm of stress, family problems, relationship problems, and financial problems, all collided within about the same month I was withdrawing from Ativan.  It was quite a ride as you can imagine.

 

I'm looking for a rough estimate.  Can you tell me example, "after 3 months" you wont be experiencing withdrawals, only your own anxiety. 

Edited by Derek
Link to comment
Share on other sites

Were you on a higher dosage at that time? It sounds like you think it might've been more than just some harsh withdrawal but also some extreme stress as well.

 

With a reasonable taper, I'd say the majority of folks shouldn't be feeling withdrawals that bad or at all even after stopping. But its really one of those "everybody is different and your mileage may vary" answers. But again, 1mg of Ativan is not that high of a dosage. I'd say most folks wouldn't have much a of problem. But I cant sit here and absolutely say you wont. I'm sorry. I wish I could tell you it will be a piece of cake but you cant speak with absolutes on these things.

Edited by quiet storm
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...